Alert archive / Texas / Flash Flood Warnings in 2015

Flash Flood Warning 148, NWS Austin/San Antonio, TX

October 9, 20154 counties in Texas

NWS Austin/San Antonio, TX issued this flash flood warning at Oct 9, 2015, 12:49 AM CDT for 4 counties in Texas. It was in force for 3 hr. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Oct 9, 2015, 12:49 AM CDT (05:49 UTC)
Expired
Oct 9, 2015, 3:30 AM CDT
In force
3 hr
Issued by
NWS Austin/San Antonio, TX
Area
Storm-based polygon
Flood severity
None

Counties Kinney County, TX, Maverick County, TX, Uvalde County, TX, Zavala County, TX

The radar

The Laughlin AFB radar (KDFX), 50 km from the middle of the area, began a volume at 05:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Oct 9, 1:00 AM CDTHEAVY RAIN 7Eagle Pass, TXEM RAIN GAUGE OVERTOPPED 6 INCHES IN DOWNTOWN EAGLE PASS. HIS BEST ESTIMATE IS 7 INCHES WHICH CHECKS OUT WITH MRMS ESTIMATES.
Oct 9, 1:55 AM CDTFLASH FLOODUvalde, TXFM 481 SOUTHWEST OF UVALDE CLOSED DUE TO OVER ONE FOOT OF WATER OVER THE ROAD.
Oct 9, 2:30 AM CDTFLASH FLOOD2 E Eidson Road, TXWATER OVER THE ROADWAY AT FM1021 AND LOOP 480 AND ALSO HWY 277 NEAR SECO CREEK
Oct 9, 3:30 AM CDTFLASH FLOOD2 E Eidson Road, TXWATER OVER THE ROADWAY AT FM1021 AND LOOP 480 AND ALSO HWY 277 NEAR SECO CREEK

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 66 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Del Rio, TX (KDLF), launched 00:00Z, 5.8 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 00:00Z on 2015-10-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1157 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 00:00Z on 2015-10-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 60 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1157 J/kg
Mixed-layer CIN
-10 J/kg
Mixed-layer LCL
1217 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
60 m²/s²
0-3 km storm-relative helicity
93 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

592 
WGUS54 KEWX 090549
FFWEWX
TXC271-323-463-507-090830-
/O.NEW.KEWX.FF.W.0148.151009T0549Z-151009T0830Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1249 AM CDT FRI OCT 9 2015

THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  MAVERICK COUNTY IN SOUTH CENTRAL TEXAS...
  ZAVALA COUNTY IN SOUTH CENTRAL TEXAS...
  SOUTHEASTERN KINNEY COUNTY IN SOUTH CENTRAL TEXAS...
  UVALDE COUNTY IN SOUTH CENTRAL TEXAS...

* UNTIL 330 AM CDT
    
* AT 1245 AM CDT...DOPPLER RADAR CONTINUES TO INDICATE MODERATE TO 
  HEAVY SHOWER ACTIVITY ACROSS THE RIO GRANDE WITH NEW STORMS MOVING 
  FROM THE EAST AND WEST. FOUR TO FIVE INCHES OF RAINFALL HAVE 
  FALLEN WITH ISOLATED SEVEN. NEW RAINFALL AMOUNTS OF ONE TO TWO 
  INCHES ARE POSSIBLE WITHIN THE NEXT SEVERAL HOURS.

  SEVERAL WATER RESCUES AND EVACUATIONS HAVE OCCURRED IN THE EAGLE 
  PASS AREA WITH MANY CREEKS...INCLUDING EAGLE PASS...SECO AND ELM.
  
  
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  EAGLE PASS...UVALDE...LA PRYOR...QUEMADO...BATESVILLE...LAGUNA...
  RADAR BASE...DARLING...WASHER...UVALDE ESTATES...PALOMA...
  BLEWETT...KNIPPA...ROSITA NORTH...DABNEY...ROSITA SOUTH...
  ANACACHO...NORMANDY...CLINE AND LAS COLONIAS.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT
TO FLOODING WHEN WATER BEGINS RISING.

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 2855 10041 2858 10040 2861 10045 2864 10045
      2866 10050 2874 10051 2876 10053 2880 10053
      2883 10055 2883 10058 2890 10060 2891 10064
      2908 10066 2914 10036 2948 10011 2950 9953
      2884 9956 2864 10016 2853 10040

$$
2 follow-up statements
852 
WGUS74 KEWX 090603
FFSEWX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
103 AM CDT FRI OCT 9 2015

TXC271-323-463-507-090830-
/O.CON.KEWX.FF.W.0148.000000T0000Z-151009T0830Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MAVERICK TX-ZAVALA TX-KINNEY TX-UVALDE TX-
103 AM CDT FRI OCT 9 2015

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 330 AM CDT FOR
MAVERICK...ZAVALA...SOUTHEASTERN KINNEY AND UVALDE COUNTIES...

AT 101 AM CDT...DOPPLER RADAR CONTINUED TO INDICATE THUNDERSTORMS 
PRODUCING HEAVY RAIN ACROSS THE WARNED AREA. FOUR TO FIVE INCHES OF 
RAIN HAVE FALLEN WITH ISOLATED LOCATIONS RECEIVING SEVEN INCHES. AN 
ADDITIONAL ONE TO TWO INCHES OF RAIN WILL BE POSSIBLE.

SEVERAL HIGH-WATER RESCUES AND EVACUATIONS HAVE BEEN REPORTED IN 
EAGLE PASS WITH MANY CREEKS EXCEEDING THEIR BANKS.

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
EAGLE PASS...UVALDE...LA PRYOR...QUEMADO...BATESVILLE...LAGUNA...
RADAR BASE...DARLING...WASHER...UVALDE ESTATES...PALOMA...BLEWETT...
KNIPPA...ROSITA NORTH...DABNEY...ROSITA SOUTH...ANACACHO...
NORMANDY...CLINE AND LAS COLONIAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 2855 10041 2858 10040 2861 10045 2864 10045
      2866 10050 2874 10051 2876 10053 2880 10053
      2883 10055 2883 10058 2890 10060 2891 10064
      2908 10066 2914 10036 2948 10011 2950 9953
      2884 9956 2864 10016 2853 10040

$$

HAMPSHIRE
069 
WGUS74 KEWX 090657
FFSEWX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
157 AM CDT FRI OCT 9 2015

TXC271-323-463-507-090830-
/O.CON.KEWX.FF.W.0148.000000T0000Z-151009T0830Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MAVERICK TX-ZAVALA TX-KINNEY TX-UVALDE TX-
157 AM CDT FRI OCT 9 2015

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 330 AM CDT FOR
MAVERICK...ZAVALA...SOUTHEASTERN KINNEY AND UVALDE COUNTIES...

AT 154 AM CDT...LOCAL LAW ENFORCEMENT REPORTED HEAVY RAIN DUE TO 
THUNDERSTORMS HAS RESULTED IN FLASH FLOODING ACROSS THE WARNED AREA. 
TWO TO FIVE INCHES INCHES OF RAIN HAVE FALLEN WITH ISOLATED 
LOCATIONS RECEIVING UP TO SEVEN INCHES. NUMEROUS ROADS ARE CLOSED IN 
EAGLE PASS AND FM 481 SOUTHWEST OF UVALDE IS CLOSED DUE TO HIGH 
WATER. 

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
EAGLE PASS...UVALDE...LA PRYOR...QUEMADO...BATESVILLE...LAGUNA...
RADAR BASE...DARLING...WASHER...UVALDE ESTATES...PALOMA...BLEWETT...
KNIPPA...ROSITA NORTH...DABNEY...ROSITA SOUTH...ANACACHO...
NORMANDY...CLINE AND LAS COLONIAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 2855 10041 2858 10040 2861 10045 2864 10045
      2866 10050 2874 10051 2876 10053 2880 10053
      2883 10055 2883 10058 2890 10060 2891 10064
      2908 10066 2914 10036 2948 10011 2950 9953
      2884 9956 2864 10016 2853 10040

$$

HAMPSHIRE

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Oct 9, 12:19 AM CDT, 30 minutes earlier.

Area forecast discussion, Oct 9, 12:19 AM CDT, 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1219 AM CDT FRI OCT 9 2015

.AVIATION...
LARGE AREA OF CONVECTION CONTINUES NEAR AND AROUND DEL RIO WITH
THE HEAVIER ACTIVITY SOUTHEAST OF DEL RIO. EXPECTING RAIN SHOWERS
TO IMPACT THE TERMINAL WITH POSSIBLE THUNDERSTORMS FOR MOST OF THE
OVERNIGHT PERIOD BEFORE ACTIVITY SLOWLY WEAKENS AROUND DAY BREAK
AS THE LOW-LEVEL JET WEAKENS. MVFR AND POSSIBLE IFR RESTRICTIONS
CAN BE EXPECTED AS WELL FOR THE TERMINAL. FARTHER EAST...WILL NOT
MENTION ANY PRECIP FOR THE SAN ANTONIO SITES AS ACTIVITY SHOULD
NOT MAKE IT THAT FAR OVERNIGHT. SOME MVFR RESTRICTIONS ARE
ANTICIPATED OVERNIGHT. FOR KAUS...VFR IS EXPECTED TO PREVAIL.

&&

.PREV DISCUSSION... /ISSUED 1046 PM CDT THU OCT 8 2015/

UPDATE...
IN SUMMARY...SIGNIFICANT FLASH FLOODING IS EXPECTED IN KINNEY AND
MAVERICK COUNTIES...WITH ISOLATED SPOTS OF FLASH FLOODING POSSIBLE
IN VAL VERDE...ZAVALA...AND UVALDE COUNTIES THROGH THE OVERNIGHT
HOURS. AN ADDITIONAL 1-3 INCHES OF RAIN WITH ISOLATED SPOTS UP TO
4-5 INCHES WILL BE POSSIBLE...PARTICULARLY IN KINNEY AND MAVERICK
COUNTIES WHERE UP TO 4 INCHES OF RAIN HAS ALREADY FALLEN. STORM
COVERAGE SHOULD BEGIN TO WEAKEN AND DECREASE BY 9-12Z AS THE
BROADER LOW RETROGRADES INTO MEXICO AND THE NOCTURNAL LLJ WEAKENS
TOWARDS SUNRISE. POP AND WX GRIDS HAVE BEEN UPDATED TO REFLECT
THESE CHANGES. MORE DETAILS ARE GIVEN BELOW....

A SLOW MOVING COMPLEX OF STORMS LOCATED IN EASTERN KINNEY COUNTY
AND EXTENDING SOUTH INTO NORTHERN MAVERICK COUNTY THAT HAD BEEN
PROPGATING EAST IS NOW BEGINNING TO STALL ASIDE FROM A WEAK BOWING
SEGMENT IN WESTERN ZAVALA COUNTY. NEW CELL DEVELOPMENT IS ALSO
OCCURRING ON THE SOUTHERN SIDE OF THIS LINE JUST SOUTH OF EAGLE
PASS INTO MEXICO...AND THIS MAY SET UP A LINE OF TRAINING STORMS
THAT WILL DUMP AN ADDITIONAL 1-3 INCHES OF RAIN WITH ISOLATED
SPOTS OF AN ADDITIONAL 4-5 INCHES POSSIBLE. THIS IS IN ADDITION TO
WIDESPREAD 2-3 INCHES OF RAIN WITH ISOLATED 4-5 INCH TOTALS THAT
HAS FALLEN OVER THE SOUTHERN HALF OF KINNEY COUNTY AND NW CORNER
OF MAVERICK COUNTY. MUCH OF THE WATER THAT HAS FALLEN THUS FAR
WILL DRAIN SOUTH TOWARDS EAGLE PASS WITHIN 10 MILES OF THE RIO
GRANDE. THUS...SIGNIFICANT FLASH FLOODING WILL BE POSSIBLE IN
SOUTHERN KINNEY COUNTY AND THE NORTHERN HALF OF MAVERICK COUNTY
ALL THE WAY TO EAGLE PASS AS ADDITIONAL RAINFALL FALLS UPSTREAM
WITH TRAINING SHOWERS DEVELOPING TO THE SOUTH.

THE CURRENT RAINFALL TRENDS EXTEND FURTHER EAST THAN ALL MODEL
GUIDANCE...THOUGH THE 12Z EURO AND LATEST FEW RUNS OF THE HRRR
HAVE HANDLED THINGS RELATIVELY WELL. IN GENERAL...A STRONG 20-30
KT SOUTHEASTERLY LLJ MOVING UP THE RIO GRANDE IN AN AREA OF WEAK
ISENTROPIC ASCENT SHOULD CONTINUE TO FEED LOW-LEVEL MOISTURE WITH
1.7-1.8 INCH PWATS INTO THE AREA TO SUPPORT DEVELOPMENT OF NEW
TRAINING CELLS. A WEAK MCV CIRCULATION MAY BE TRYING TO SET UP
OVER SE KINNEY-NE MAVERICK COUNTY...AND THIS WILL HAVE TO BE
WATCHED AS WELL SINCE THIS WOULD RESULT IN ADDITIONAL INFLOW
FEEDING INTO NEW STORM DEVELOPMENT INTO MAVERICK COUNTY AND
COAHUILA MEXICO. THE WESTERN PARTS OF ZAVALA AND UVALDE COUNTIES
WILL HAVE TO BE WATCHED AS WELL AS THIS STORM SLIDES FURTHER EAST.

SCATTERED TO WIDESPREAD CONVECTION CONTINUES TO FORM OVER MUCH OF
VAL VERDE AND TERRELL COUNTIES AND COAHUILA MEXICO DUE TO PVA
FROM THE UPPER LEVEL LOW OFF TO THE WEST. IT DOES APPEAR THAT THIS
LOW HAS BEGUN TO RETROGRADE SLIGHTLY TO THE WEST...BUT IT SHOULD
STILL PROVIDE ENOUGH PVA AT MIDLEVELS TO SUPPORT LIFT FROM A
BROADER PERSPECTIVE. THIS WILL RESULT IN WIDESPREAD STRATIFORM
RAINFALL WITH EMBEDDED CONVECTION IN VAL VERDE AND EDWARDS
COUNTIES THAT MAY CAUSE MINOR FLOODING AS WELL...AND WILL PROVIDE
ADDITIONAL SUPPORT TO THE FAVORABLE LOW LEVEL MESOSCALE CONDITIONS
FURTHER SOUTHEAST. THIS SUPPORT WILL GRADUALLY DECREASE AS THE
BROADER LOW MOVES FURTHER WEST BY 9-12Z.

PREV DISCUSSION... /ISSUED 714 PM CDT THU OCT 8 2015/

AVIATION.../00Z TAFS/
LINE OF TSRA ORIENTED PARALLEL TO THE RIO GRANDE RIVER IS
CURRENTLY MOVING INTO DRT...THOUGH WIND GUSTS SHOULD REMAIN BELOW
40 KTS AS THE STRONGEST WIND GUSTS REMAIN SOUTH OF THE TERMINAL.
HI-RES AND GLOBAL MODELS CONTINUE TO SUGGEST SHRA AND TSRA WILL
AFFECT DRT THROUGH THE OVERNIGHT HOURS...WITH SOME TRAINING
POSSIBLE. THUS...MVFR CIGS AND 3-5 SM VSBYS WILL BE POSSIBLE
THROUGH 11Z ASSOCIATED WITH TSRA...BEFORE TRANSITIONING TO IFR
CIGS WITH SHRA FROM 11-15Z. WILL AMEND DRT TAF IF AXIS OF HEAVY
RAIN SHIFTS FURTHER EAST OF THE TERMINAL AT LEAST TEMPORARILY.

ELSEWHERE FOR THE I-35 TAF SITES...VFR CONDITIONS ARE EXPECTED
THROUGH 9Z...THOUGH MVFR CIGS MAY BRIEFLY SETUP AT SAT/SSF BETWEEN
9-13Z AS GFS AND LAMP GUIDANCE SUGGESTS. WINDS TONIGHT WILL
GENERALLY BE OUT OF THE E-SE BEFORE BACKING TO E-NE TOMORROW BELOW
10 KTS.

PREV DISCUSSION... /ISSUED 314 PM CDT THU OCT 8 2015/

SHORT TERM (TONIGHT THROUGH FRIDAY NIGHT)...
AN ACTIVE AFTERNOON CONTINUES TO BE IN STORE FOR THE WESTERN
PLATEAU AND RIO GRANDE PLAINS THIS AFTERNOON AND THROUGH THE
OVERNIGHT PERIOD AS HEAVY RAINS AND STRONG THUNDERSTORMS WILL
CONTINUE TO DEVELOP AND SLOWLY SHIFT EASTWARD INTO OUR CWA.

THROUGH MIDNIGHT TONIGHT...

MODERATE TO HEAVY RAINFALL COVERAGE IS EXPECTED TO INCREASE ACROSS
THE RIO GRANDE PLAINS AND WESTERN PLATEAU. THERE SHOULD CONTINUE
TO BE A STARK DROP OFF IN COVERAGE EAST OF A LINE FROM ROCKSPRINGS
TO PEARSALL.

CURRENT RADAR TRENDS ARE SHOWING AN INCREASE IN INTENSITY OF CELLS
JUST WEST AND NORTH OF VAL VERDE COUNTY DUE TO DIFFERENTIAL
HEATING...INCREASING UNIDIRECTIONAL FLOW FROM 850MB TO 250MB...AND
STRONG LAPSE RATES ABOVE 700 MB. THIS ACTIVITY SHOULD CONTINUE TO
SLOWLY TRACK EASTWARD INTO VAL VERDE COUNTY WITH A PREDOMINANTLY
NORTH/SOUTH ORIENTATION RESULTING IN TRAINING. RAIN RATES OF 2+
INCHES PER HOUR HAVE BEEN OBSERVED SO FAR BUT AT THEIR CURRENT
MOTION...THESE RATES COULD EXIST OVER VAL VERDE COUNTY FOR 2 OR 3
HOURS AND RESULT IN SOME ISOLATED LOCATIONS SEEING 4-6
INCHES...WHICH COULD PRODUCE LOCALIZED FLASH FLOODING. FARTHER
EAST TO ROCKSPRINGS SOUTHWARD TO EAGLE PASS...SCATTERED TO
WIDESPREAD MODERATE TO LOCALLY HEAVY RAINFALL WILL RESULT IN A
GENERAL 1-2 INCHES AND THE AFOREMENTIONED STARK DROP OFF AS YOU
MOVE FARTHER EAST TO THE I35 CORRIDOR.

MIDNIGHT THROUGH MID DAY TOMORROW...

THE AXIS OF PRECIPITATION IS EXPECTED TO ALIGN WITH THE
ORIENTATION OF THE RIO GRANDE RIVER AND FOCUS THE QPF AMOUNTS
ALONG THE RIO GRANDE PLAINS. THIS IS DUE TO THE UPPER LOW
BEGINNING A WESTWARD RETROGRADE. IT WILL ALSO SIMULTANEOUS ORIENT
THE UPPER DIFFLUENCE ALONG THE RIO GRANDE AND BEGIN DECREASING THE
UPPER LEVEL SUPPORT. RAINFALL INTENSITY AND COVERAGE SHOULD BEGIN
TO WANE A FEW HOURS AFTER MIDNIGHT. BY THAT POINT...INSTABILITY
SHOULD BE SIGNIFICANTLY DECREASED...UPPER FLOW ORIENTED
DIFFERENTLY AND WEAKER...AND THE STRONGER H5 VORTICITY AND UPPER
DIVERGENCE WILL BE PUSHED SOUTHWEST INTO MEXICO. BY DAYBREAK
TOMORROW...THE EXPECTATION IS RAIN CONFINED TO THE RIO GRANDE
RIVER AND MORE LIGHT TO MODERATE THAN HEAVY.

AFTERNOON THROUGH THE EVENING HOURS FRIDAY...

A FRONTAL PASSAGE FROM THE NORTH WILL SERVE TO CUT OFF THE GULF
MOISTURE FLUX FEEDING THE PREVIOUS SYSTEM BY SHIFTING LOW LEVEL
WINDS TO A MORE EASTERLY DIRECTION. ONLY SLIGHT CHANCE POPS REMAIN
ALONG THE RIO GRANDE BY 00Z AND DRY ELSEWHERE.

LONG TERM (SATURDAY THROUGH THURSDAY)...
A SIGNIFICANTLY DRIER SET UP TAKES HOLD OVER SOUTH CENTRAL TEXAS
BEGINNING SATURDAY. THE UPPER LEVEL SYSTEM WILL PUSH WESTWARD
FURTHER AND BY MONDAY...NORTHWEST FLOW WILL PREVAIL THROUGH MID
WEEK. THE LONG TERM FOCUS IS A COLD FRONTAL PASSAGE WHICH IS
BEGINNING TO COME MORE IN FOCUS AS SOME SIMILAR LONG RANGE MODEL
OUTCOMES ARE BEING SEEN WITH THE LATEST RUNS.

FOR NOW...HAD TO MAKE SOME MINOR CHANGES TO THE MID WEEK POP
CHANCES AS THE MOISTURE BEING GENERATED AHEAD OF THE FRONT SEEMS
SUSPECT AT THIS TIME. THIS SEEMED TO BE AGREED UPON BY NEIGHBORS
AS WELL. MORE DETAILS WILL LIKELY COME WITH THIS FEATURE TOMORROW
ONCE THE CURRENT SYSTEM BEGINS CLEARING OUT.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              69  91  68  94  71 /  -    0   0   0   0
AUSTIN BERGSTROM INTL AIRPORT  66  91  64  93  67 /  -    0   0   0   0
NEW BRAUNFELS MUNI AIRPORT     69  93  67  94  69 /  -    0   0   0   0
BURNET MUNI AIRPORT            65  89  66  92  69 /  -    0   0   0   0
DEL RIO INTL AIRPORT           69  89  68  91  68 /  20  10   0   0   0
GEORGETOWN MUNI AIRPORT        65  90  65  93  69 /  -    0   0   0   0
HONDO MUNI AIRPORT             68  91  66  94  67 /  10  -    0   0   0
SAN MARCOS MUNI AIRPORT        68  91  66  93  68 /  -    0   0   0   0
LA GRANGE - FAYETTE REGIONAL   69  91  67  93  69 /  10  -    0   0   0
SAN ANTONIO INTL AIRPORT       70  91  69  93  70 /  -   -    0   0   0
STINSON MUNI AIRPORT           70  93  69  94  69 /  -   -    0   0   0

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

MESOSCALE/AVIATION...HAMPSHIRE
SYNOPTIC/GRIDS...OAKS
Hazardous weather outlook, Oct 8, 3:19 PM CDT, 9 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
319 PM CDT THU OCT 8 2015

TXZ171>173-183>194-202>209-217>225-228-092030-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
319 PM CDT THU OCT 8 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

LOCALLY HEAVY RAINFALL IS POSSIBLE THROUGH TONIGHT ACROSS THE
WESTERN PLATEAU AND RIO GRANDE PLAINS. GENERALLY BETWEEN 1 AND 3
INCHES OF RAIN WILL BE POSSIBLE. ISOLATED HEAVIER POCKETS OF 4 TO
6 INCHES WILL BE POSSIBLE WEST OF A ROCKSPRINGS TO EAGLE PASS LINE
WHERE TRAINING CELLS MAY DEVELOP. THIS COULD LEAD TO ISOLATED
FLASH FLOODING OF SMALLER CREEKS...STREAMS...AND LOW WATER
CROSSINGS...ESPECIALLY IN VAL VERDE AND WESTERN EDWARDS AND KINNEY
COUNTIES.

IN ADDITION...THESE THUNDERSTORMS COULD PRODUCE FREQUENT CLOUD TO
GROUND LIGHTNING...SMALL HAIL...AND GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

LOCALLY HEAVY RAINFALL MAY LINGER INTO FRIDAY MORNING ACROSS THE
RIO GRANDE PLAINS. THIS COULD LEAD TO ISOLATED FLASH FLOODING OF
SMALLER CREEKS...STREAMS...AND LOW WATER CROSSINGS.

OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED SATURDAY THROUGH
WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WOULD BE APPRECIATED IN THE WESTERN PLATEAU AND
RIO GRANDE PLAINS WHERE FLASH FLOODING IS POSSIBLE..

TB3

In the hours before

Special weather statement, Oct 8, 7:47 PM CDT, 5 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
747 PM CDT THU OCT 8 2015

TXZ183-202-217-090145-
MAVERICK TX-VAL VERDE TX-KINNEY TX-
747 PM CDT THU OCT 8 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MAVERICK...CENTRAL
KINNEY AND SOUTHEASTERN VAL VERDE COUNTIES UNTIL 845 PM CDT...

AT 747 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10
MILES SOUTH OF STANDART...OR 15 MILES WEST OF SPOFFORD...MOVING
NORTHEAST AT 15 MPH.

HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
BRACKETTVILLE...SPOFFORD...QUEMADO...ALAMO VILLAGE...STANDART...
AMANDA...ANACACHO...NORMANDY...LAUGHLIN AFB...VAL VERDE PARK AND
LAUGHLIN AFB AUX FIELD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 2890 10060 2890 10063 2892 10063 2894 10065
      2900 10065 2910 10067 2917 10078 2920 10077
      2926 10081 2928 10087 2931 10090 2962 10058
      2920 10021 2889 10060
TIME...MOT...LOC 0047Z 214DEG 12KT 2920 10066
Local storm report, Oct 8, 9:18 PM CDT, 3 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
918 PM CDT THU OCT 08 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0905 PM     FLASH FLOOD      11 S STANDART           29.18N 100.61W
10/08/2015                   KINNEY             TX   LAW ENFORCEMENT

            FM 693 IS CLOSED BETWEEN US HWY 90 AND US HWY 277 DUE
            TO FLOODING IN KINNEY COUNTY.

&&

EVENT NUMBER EWX1500775
Local storm report, Oct 8, 10:37 PM CDT, 2 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1037 PM CDT THU OCT 08 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1032 PM     FLASH FLOOD      EAGLE PASS              28.71N 100.49W
10/08/2015                   MAVERICK           TX   EMERGENCY MNGR

            MAVERICK COUNTY EM IS WORKING WITH PEOPLE THAT LIVE IN
            LOW LYING AREAS AND MOVING THEM TO HIGHER GROUND.
            FLOODING ONGOING.

&&

EVENT NUMBER EWX1500776

OB
Special weather statement, Oct 8, 10:45 PM CDT, 2 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1045 PM CDT THU OCT 8 2015

TXZ203-218-090430-
ZAVALA TX-UVALDE TX-
1045 PM CDT THU OCT 8 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN ZAVALA AND SOUTHWESTERN
UVALDE COUNTIES UNTIL 1130 PM CDT...

AT 1045 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR WASHER...OR NEAR LA PRYOR...MOVING NORTHEAST AT 25 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM AS WELL AS
HEAVY RAIN.

LOCATIONS IMPACTED INCLUDE...
UVALDE...BATESVILLE...LA PRYOR...BLEWETT...WASHER...DABNEY...UVALDE
ESTATES AND KNIPPA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 2900 10012 2923 10011 2946 9977 2899 9944
      2881 10006
TIME...MOT...LOC 0345Z 235DEG 22KT 2901 9994
Local storm report, Oct 9, 12:23 AM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1223 AM CDT FRI OCT 09 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1145 PM     FLASH FLOOD      BRACKETTVILLE           29.32N 100.41W
10/08/2015                   KINNEY             TX   LAW ENFORCEMENT

            MULTIPLE ROADS CLOSED IN KINNEY COUNTY DUE TO HIGH
            WATER INCLUDING FM 334 AND FM 674 NE AND N OF
            BRACKETVILLE

&&

EVENT NUMBER EWX1500777

LJH
Local storm report, Oct 9, 12:48 AM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1248 AM CDT FRI OCT 09 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1230 AM     FLASH FLOOD      EAGLE PASS              28.71N 100.49W
10/09/2015                   MAVERICK           TX   FIRE DEPT/RESCUE

            SEVERAL EVACUATIONS AND WATER RESCUES HAVE OCCURRED IN
            THE EAGLE PASS AREA. MANY CREEKS ARE OVER THEIR BANKS
            INCLUDING EAGLE PASS...SECO...AND ELM CREEK.

&&

EVENT NUMBER EWX1500778

LJH

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 8, 7:19 PM CDTAreal Flood AdvisoryEWXKinney, Maverick, Val Verde3 hr
Oct 8, 7:47 PM CDTSpecial Weather StatementEWXKinney58 min
Oct 8, 8:58 PM CDTAreal Flood AdvisoryEWXMaverick107 min
Oct 8, 9:19 PM CDTAreal Flood AdvisoryEWXKinney, Maverick116 min
Oct 8, 10:01 PM CDTFlash Flood WarningEWXKinney, Maverick3 hr
Oct 8, 10:45 PM CDTSpecial Weather StatementEWXUvalde45 min
Oct 8, 11:32 PM CDTAreal Flood AdvisoryEWXKinney, Maverick, Uvalde, Zavala118 min
Oct 9, 2:38 AM CDTAreal Flood AdvisoryEWXKinney, Val Verde112 min
Oct 9, 3:16 AM CDTFlash Flood WarningEWXKinney, Maverick, Uvalde, Zavala3 hr
Oct 9, 3:21 AM CDTRiver Flood WarningEWXUvalde27 hr
Oct 9, 6:15 AM CDTFlash Flood WarningEWXUvalde, Zavala2 hr
Oct 9, 7:36 AM CDTAreal Flood AdvisoryEWXDimmit, Frio, Medina, Zavala3 hr
Oct 9, 8:15 AM CDTAreal Flood WarningEWXUvalde, Zavala2 hr

Nearby

Flash Flood Warnings in Texas, 2015Every flash flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.